Oklahoma, 2007Flash Flooding in Oklahoma, September 8, 2007
September 8, 2007 · NWS TSA · 5 events in 4 counties and zones
Flash flooding occurred in northeast Oklahoma during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding occurred in northeast Oklahoma during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 7, 8:21 PM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Sep 7, 8:21 PM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT FRI SEP 7 2007
.DISCUSSION...
REGIONAL SFC ANALYSIS SHOWS SYNOPTIC SFC FRONTAL ZONE DRAPED FROM
NE KANSAS INTO OK PANHANDLE...BEST REFLECTED IN DEW POINT
ANALYSIS. OCCASIONAL SHOWERS AND THUNDERSTORMS HAVE BEEN
DEVELOPING THROUGH THE EVENING ALONG AN APPARENT BOUNDARY FROM
APPROX KHBR-KMLC. AREA NORTH OF THIS BOUNDARY AND SOUTH OF FRONT
WILL BE THE FOCUS OF HEAVIEST RAINS OVERNIGHT AS MOISTURE
TRANSPORT INCREASES OVERNIGHT WITH NOCTURNAL STRENGTHENING OF LOW
LEVEL JET. FOR THE MOST PART THIS WILL OCCUR AFTER MIDNIGHT WHEN
LOW LEVEL JET BEGINS TO VEER TO SW DIRECTION...AT WHICH TIME 00Z
RUC SHOWS STRONG MOISTURE TRANSPORT INTO NE OKLAHOMA AND NW
ARKANSAS ALONG 305-310K ISENTROPIC SFC. SHOULD BE A TIGHT
GRADIENT IN PRECIP CHANCE AND RESULTANT QPF JUST SOUTH OF I-40.
00Z OUN SOUNDING PRECIP H2O VALUE IN EXCESS OF 2 INCHES...SO
NEEDLESS TO SAY PLENTY OF MOISTURE AVAILABLE. ALL THIS AMOUNTS TO
A REAL FANCY WAY OF SAYING THAT FLASH FLOOD WATCH WILL BE LEFT AS
IS. WILL SEND AN UPDATE TO REFLECT CURRENT POP TRENDS BUT NO MAJOR
CHANGES TO THE GOING FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 73 82 71 87 / 100 90 60 30
FSM 74 85 72 85 / 70 90 80 60
MLC 74 85 72 84 / 70 70 70 40
BVO 70 81 66 86 / 90 80 40 20
FYV 70 81 68 82 / 90 90 80 50
BYV 70 79 68 82 / 90 90 80 60
MKO 73 83 71 85 / 90 90 70 40
MIO 70 81 67 85 / 100 80 50 20
F10 73 84 71 84 / 100 80 60 40
HHW 73 87 73 86 / 30 50 50 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.
AR...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020.
&&
SHORT TERM...14
LONG TERM....99Hazardous weather outlook, Sep 7, 2:07 PM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT FRI SEP 7 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
257 PM CDT FRI SEP 7 2007
...SIGNIFICANT RAINFALL EXPECTED WITH POTENTIAL FLOODING OVER PARTS
OF THE AREA THROUGH SUNDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...ENTIRE REGION.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF A LINE FROM OKEMAH OKLAHOMA TO
HUNTSVILLE ARKANSAS.
HEAVY RAIN.
RISK...ELEVATED.
AREA...NORTHEAST AND EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF A LINE FROM OKEMAH OKLAHOMA TO
HUNTSVILLE ARKANSAS.
DISCUSSION...
A COLD FRONT WILL PROGRESS TO NEAR THE KANSAS/OKLAHOMA BORDER TODAY. A
VERY MOIST AND MODERATELY UNSTABLE AIR MASS IS IN PLACE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF THE FRONT.
SURFACE-BASED THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON. ALTHOUGH MOST CONVECTIVE ACTIVITY IS
EXPECTED TO BE MULTI-CELLULAR...THE AMOUNT OF INSTABILITY COMBINED
WITH A DECENT AMOUNT OF LOW LEVEL WIND SHEAR COULD RESULT IN SOME
STORM-SCALE ORGANIZATION WITH LARGE HAIL AND STRONG DOWNBURST WINDS
POSSIBLE IN THE STRONGEST STORMS.
DUE TO THE TROPICAL NATURE OF THE ATMOSPHERE OVER THE REGION...
THUNDERSTORMS WILL BE PROFICIENT HEAVY RAIN PRODUCERS. EXCESSIVE
RAINFALL AND FLASH FLOODING IS POSSIBLE ACROSS NORTHEASTERN AND
EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS THROUGH TONIGHT AND
THUS A FLASH FLOOD WATCH IS IN EFFECT GENERALLY ALONG AND NORTH OF
I-40.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE COLD FRONT MOVING INTO THE NORTHERN PORTION OF OKLAHOMA TODAY
WILL VERY SLOWLY PROGRESS SOUTHWARD THIS WEEKEND AND EARLY NEXT
WEEK. MOIST AND UNSTABLE AIR WILL CONTINUE TO BE PLENTIFUL ALONG
AND AHEAD OF THE FRONT AND THUS WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY WILL PERSIST OVER THE REGION AS THE FRONT MOVES ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. DRIER AIR IS EXPECTED TO
SPREAD INTO THE SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK ENDING
THE RAIN CHANCES.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Sep 7, 7:58 PM CST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT FRI SEP 7 2007
OKZ054-080300-
OSAGE OK-
858 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 858 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF FORAKER...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...OKESA...PEARSONIA...
BIGHEART...FORAKER...HULAH AND GRAINOLA.
THIS STORM IS PRODUCING VERY HEAVY RAIN AND POSSIBLY SOME SMALL
HAIL. ONE TO TWO INCHES OF RAIN IS POSSIBLE FROM THIS STORM AS IT
MOVES ACROSS NORTH OSAGE COUNTY.
LAT...LON 3699 9669 3677 9670 3669 9601 3698 9601Special weather statement, Sep 7, 9:09 PM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1009 PM CDT FRI SEP 7 2007
OKZ054>056-080400-
NOWATA OK-OSAGE OK-WASHINGTON OK-
1009 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...NORTHERN WASHINGTON AND NORTHEASTERN OSAGE
AT 1009 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES NORTH OF BIGHEART...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WANN...BIGHEART...HULAH...
DEWEY AND COPAN.
THIS STORM IS PRODUCING HEAVY RAIN OF OVER AN INCH IN LESS THAN AN
HOUR. SMALL HAIL AND BRIEF GUSTY WINDS ARE ALSO POSSIBLE.
LAT...LON 3700 9629 3677 9628 3676 9572 3699 9574Special weather statement, Sep 7, 9:43 PM CST, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT FRI SEP 7 2007
OKZ064-080445-
CREEK OK-
1043 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 1043 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF MILFAY...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...
SLICK...DEPEW...SHAMROCK...DRUMRIGHT AND KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3598 9660 3565 9661 3565 9619 3603 9622Special weather statement, Sep 7, 10:01 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT FRI SEP 7 2007
OKZ070-080500-
MUSKOGEE OK-
1101 PM CDT FRI SEP 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
AT 1101 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF TAFT...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSKOGEE...SUMMIT AND TAFT.
THIS STORM IS PRODUCING VERY HEAVY RAIN. DUE TO ITS SLOW MOVEMENT
LOCAL RAINFALL AMOUNTS OF NEAR 2 INCHES CAN BE EXPECTED NEAR THIS
STORM.
LAT...LON 3577 9560 3560 9556 3567 9531 3581 9533Flash Flood, Tulsa
- When
- September 8, 1:20 AM CST to 3:30 AM CST
- Where
- Tulsa County, Tulsa
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 36.150, -95.950
Heavy rain caused widespread severe street flooding across the City of Tulsa. Numerous vehicles were stranded in the flood waters. The worst reports of flooding were on Sheridan Avenue between 42nd and 46th Street South where water was three to four feet deep. Cars were stranded in the high water.
Flash Flood, Wagoner
- When
- September 8, 2:35 AM CST to 4:00 AM CST
- Where
- Wagoner County, 2 mi E of Broken Arrow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -95.744
Heavy rains caused roads to be flooded in the eastern part of Broken Arrow.
Flash Flood, Tulsa
- When
- September 8, 3:50 AM CST to 7:00 AM CST
- Where
- Tulsa County, 3 mi S of Collinsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.327, -95.830
Highway 20 was closed due to flooding between Highway 169 and the Rogers County border. Up to four feet of water was over the road.
Flash Flood, Creek
- When
- September 8, 6:50 AM CST to 8:00 AM CST
- Where
- Creek County, Oilton
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 36.080, -96.580
Heavy rains caused secondary roads around Oilton to be flooded. Some roads were washed out.
Flash Flood, Rogers
- When
- September 8, 8:00 AM CST to 9:30 AM CST
- Where
- Rogers County, Talala
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 36.530, -95.680
Heavy rain caused flooding of secondary roads near Talala.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, September 8, 20071 death · 1 event
- Damaging Winds and Lightning Strikes in Massachusetts, September 8, 2007$153,000 · 50 kt wind · 11 events
- Flash Flood and Damaging Wind in Ohio, September 8, 2007$50,000 · 50 kt wind · 2 events
- Damaging Wind and Lightning Strike in New Hampshire, September 8, 2007$40,000 · 50 kt wind · 2 events
- Flash Flooding and Lightning Strike in Arkansas, September 8 to 9, 2007$23,000 · 10 events
- Lightning Strike in New Jersey, September 8, 20072 injured · 1 event
- Damaging Winds in Ohio, September 8, 2007$18,000 · 50 kt wind · 2 events
- Flash Flooding in Missouri, September 8, 2007$7,000 · 13 events
- Flash Flooding in Missouri, September 8 to 9, 2007$5,000 · 4 events
- Damaging Winds in New York, September 8, 200750 kt wind · 4 events
- Damaging Winds in Connecticut, September 8, 200750 kt wind · 3 events
- Waterspouts in South Atlantic Coastal Waters, September 8, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59206, 59207, 59208, 59209, 59210.